question-icon

What Causes Pain In The Left Leg?

default
Posted on Fri, 13 Oct 2017
Question: I have pain in my left leg adjacent to knee cap for 2 and 1/2 weeks. I went to the walk in clinic and they said it was quadriceptic strain. They gave me a prescription for diclofenac sodium topical gel 1% After reading the 4 page guide< I was scared as it addresses heart attack, stroke, etc. I am 76 years old.
doctor
Answered by Dr. Mahaveer Patil (1 hour later)
Brief Answer:
Nothing to worry about

Detailed Answer:
Hi,

Thank you for posting the question.
I have gone through your medical history in detail.

The side effects mentioned in the guide are correct but they happen only in people who are allergic to the drug or who use the drug for long periods of time.

The pain that you are experiencing besides the knee cap is due to tendinitis and you would need to use this topical gel for hardly 10-15 days.This won't cause you any harmful side effects.You can use it quite safely.

As a adjunct therapy,you can also use oral anti inflammatory medicines like tramadol,paracetamol or etodolac.

Using a compression bandage around the knee will accelerate the healing process.

I hope the answer was useful.

Feel free to ask me any follow up queries that you may have.

Thank you.
Kind regards.

Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
Answered by
Dr.
Dr. Mahaveer Patil

Orthopaedic Surgeon

Practicing since :2002

Answered : 1209 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What Causes Pain In The Left Leg?

Brief Answer: Nothing to worry about Detailed Answer: Hi, Thank you for posting the question. I have gone through your medical history in detail. The side effects mentioned in the guide are correct but they happen only in people who are allergic to the drug or who use the drug for long periods of time. The pain that you are experiencing besides the knee cap is due to tendinitis and you would need to use this topical gel for hardly 10-15 days.This won't cause you any harmful side effects.You can use it quite safely. As a adjunct therapy,you can also use oral anti inflammatory medicines like tramadol,paracetamol or etodolac. Using a compression bandage around the knee will accelerate the healing process. I hope the answer was useful. Feel free to ask me any follow up queries that you may have. Thank you. Kind regards.